Alert archive / Illinois / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 144, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at Jul 11, 2004, 7:12 PM CDT for Lawrence County, Illinois. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2004, 7:12 PM CDT (00:12 UTC)
- Expired
- Jul 11, 2004, 8:00 PM CDT
- In force
- 48 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Lawrence County, IL
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.2 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 168 J/kg
- Mixed-layer CIN
- -214 J/kg
- Mixed-layer LCL
- 1322 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KILX 120012 SVRILX ILC101-120100- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LINCOLN IL 711 PM CDT SUN JUL 11 2004 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... LAWRENCE COUNTY IN SOUTHEAST ILLINOIS * UNTIL 800 PM CDT * AT 711 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER LAWRENCEVILLE...MOVING SOUTHEAST AT 15 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... ST. FRANCISVILLE OTHER LOCATIONS IN THIS WARNING INCLUDE...BRIDGEPORT...BILLETT AND PINKSTAFF. DUE TO THE SLOW MOVEMENT OF THIS STORM...FLOODING OF STREETS... UNDERPASSES...AND OTHER LOW AREAS IS POSSIBLE. DO NOT DRIVE OR WALK THROUGH FLOOD WATERS. MOVE INDOORS AND STAY AWAY FROM WINDOWS. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 3881 8769 3868 8784 3839 8749 3857 8728 $$ BAK
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 4 hours 42 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM CDT, 4 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT SUN JUL 11 2004 .DISCUSSION...LATEST SURFACE ANALYSIS HAD COMPLEX AREA OF LOW PRESSURE OVER THE UPPER MIDWEST...ALONG WITH NUMEROUS BOUNDARIES. AIRMASS REMAINS VERY MOIST AND UNSTABLE ACROSS REGION AND WILL CONTINUE TO SUPPORT OCCASIONAL ROUNDS OF SHOWERS/THUNDERSTORMS UNTIL IT IS SCOURED OUT BY MIDWEEK. MAIN CONCERNS IN THE SHORT TERM REMAIN SHOWER/STORM THREAT UNTIL DRIER/COOLER AIR FILTERS IN BY WEDNESDAY. 12Z MODELS IN GOOD OVERALL AGREEMENT AND HAVE NO REAL FAVORITE AT THIS TIME. STILL...WILL CONTINUE TO FOLLOW THE ETA FOR THE DETAILS. GUIDANCE TEMPERATURES CLOSE/REASONABLE AND WILL NOT STRAY TOO FAR. SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT... TONIGHT...EXPECT SHOWERS/STORMS TO CONTINUE TO TREK ACROSS FORECAST AREA...ESPECIALLY DURING THE EVENING HOURS. THE CONVECTION WILL BE SUPPORTED BY STRONG DIURNAL INSTABILITY AS WELL AS UPPER FORCING FROM AN APPROACHING SHORTWAVE AND MCV. PRECIPITABLE WATER VALUES APPROACHING TWO INCHES CONTINUE TO SUPPORT A HEAVY RAIN THREAT... THOUGH THE FASTER SPEED OF TONIGHT/S STORMS SHOULD MITIGATE THIS SOMEWHAT. MONDAY AND MONDAY NIGHT...WEAK RIDGING WILL BUILD IN ALOFT BEHIND DEPARTING SHORT WAVE (WHICH SHOULD ALSO PULL MAIN FRONTAL BOUNDARY TO OUR SOUTH). HOWEVER...WILL LINGER A MORNING CHANCE OF CONVECTION IN THE EAST TO CAPTURE ANY REMAINING NOCTURNAL STORMS. OTHERWISE...A WARM AND HUMID AIRMASS WILL BE IN PLACE WITH CONSIDERABLE DIURNAL INSTABILITY EXPECTED. HOWEVER...WILL NOT CARRY PRECIPITATION MENTION AT THIS TIME DUE TO A LACK OF A FOCUSING MECHANISM. THIS WILL NEED TO BE MONITORED BY LATER SHIFTS. TUESDAY AND TUESDAY NIGHT...STRONG UPPER LOW...CURRENTLY OVER SOUTHWEST CANADA...WILL DIVE ACROSS THE GREAT LAKES AND PULL A FRONTAL BOUNDARY THROUGH THE STATE. THE UNSTABLE AIRMASS IN PLACE AND GOOD FORCING WITH THE UPPER WAVE/SURFACE FRONT SUPPORT SHOWERS/STORMS ONCE AGAIN. CURRENT INDICATIONS ARE THAT THE FRONT SHOULD CLEAR MAJORITY OF AREA BY TUESDAY EVENING...TAKING THE PRECIPITATION THREAT WITH IT. WEDNESDAY AND WEDNESDAY NIGHT...FLOW BECOMES NEUTRAL ALOFT AND HIGH PRESSURE BUILDS IN AT THE SURFACE AS THE UNSEASONABLY STRONG UPPER WAVE CARVES OUT A TROF IN THE EASTERN UNITED STATES. THIS WILL RESULT IN DRY CONDITIONS AND SOMEWHAT BELOW NORMAL TEMPERATURES. LONG TERM...THURSDAY THROUGH SUNDAY...MODELS/ENSEMBLES CONTINUE TO BE IN GOOD OVERALL AGREEMENT WITH THE UNSEASONABLY STRONG TROF THAT WILL BE IN PLACE OVER THE EASTERN UNITED STATES FROM MIDWEEK INTO THE WEEKEND. INITIALLY THIS WILL RESULT IN HIGH PRESSURE AT THE SURFACE ACROSS THE REGION...ALONG WITH DRY CONDITIONS AND BELOW NORMAL TEMPERATURES. RETURN FLOW DEVELOPS ON SATURDAY...SIGNALING A RETURN TO MORE SEASONABLE HEAT AND HUMIDITY. A SYSTEM IS EXPECTED TO MOVE OUT OF THE PLAINS ON SUNDAY AND BRING THE REGION ITS NEXT CHANCE FOR SHOWERS/STORMS. && .ILX WATCHES/WARNINGS/ADVISORIES... IL...NONE. && BAK
Hazardous weather outlook, Jul 11, 12:51 PM CDT, 6 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 1251 PM CDT SUN JUL 11 2004 ILZ027>031-036>038-040>057-061>063-066>068-071>073-121100- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-FULTON-JASPER-KNOX-LAWRENCE-LOGAN- MACON-MARSHALL-MASON-MCLEAN-MENARD-MORGAN-MOULTRIE-PEORIA-PIATT- RICHLAND-SANGAMON-SCHUYLER-SCOTT-SHELBY-STARK-TAZEWELL-VERMILION- WOODFORD- INCLUDING THE CITIES OF...BLOOMINGTON...CHAMPAIGN...DANVILLE... DECATUR...EFFINGHAM...FLORA...GALESBURG...HAVANA...JACKSONVILLE... LAWRENCEVILLE...LINCOLN...MATTOON...PEORIA...SHELBYVILLE... SPRINGFIELD AND TAYLORVILLE 1251 PM CDT SUN JUL 11 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL AND SOUTHEAST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THERE IS A RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND EVENING MAINLY ALONG AND NORTH OF INTERSTATE 70. DAMAGING WIND GUSTS AND LARGE HAIL WILL BE THE PRIMARY THREAT WITH THESE STORMS. EXPECT SHOWERS AND THUNDERSTORMS TO CONTINUE TO DEVELOP THIS AFTERNOON ACROSS CENTRAL AND SOUTHEAST ILLINOIS. SOME STORMS WILL BE CAPABLE OF PRODUCING STRONG STRAIGHT LINE WINDS...LARGE HAIL...VERY HEAVY RAINFALL IN A SHORT PERIOD OF TIME...ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING. A FEW OF THE STORMS WILL ALSO PRODUCE INTENSE RAINFALL RATES CAUSING SOME LOCALIZED FLOODING PROBLEMS. THE THREAT FOR SCATTERED THUNDERSTORMS WILL CONTINUE INTO TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A FAIRLY STRONG COLD FRONT FOR JULY IS FORECAST TO PUSH INTO THE REGION ON TUESDAY. THE PATTERN WILL BECOME MUCH MORE FAVORABLE FOR ORGANIZED SEVERE WEATHER TUESDAY AFTERNOON AS THE FRONT DRAWS CLOSER TO CENTRAL AND SOUTHEAST ILLINOIS AND INTERACTS WITH A VERY UNSTABLE ATMOSPHERE. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TUESDAY WITH THE THREAT SHIFTING EAST AND SOUTH OF THE AREA TUESDAY NIGHT. DRIER AND SLIGHTLY COOLER AIR WILL FOLLOW FOR THE REMAINDER OF THE WEEK. .SPOTTER ACTIVATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS AFTERNOON INTO THIS EVENING...ESPECIALLY ALONG AND NORTH OF INTERSTATE 70. 13
In the hours before
Local storm report, Jul 11, 3:59 PM CDT, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
359 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0340 PM HEAVY RAIN GALESBURG 40.95N 90.38W
07/11/2004 2.00 INCH KNOX IL EMERGENCY MNGR
STREET FLOODING WITH ESTIMATED RAINFALL TOTALS OF 2
INCHES AND GREATER.
&&
OUSLEYLocal storm report, Jul 11, 4:13 PM CDT, 2 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
413 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0411 PM HIGH SUST WINDS HANNA CITY 40.69N 89.79W
07/11/2004 60 MPH PEORIA IL TRAINED SPOTTER
ESTIMATED WINDS OF 60 MPH.
&&
OUSLEYLocal storm report, Jul 11, 4:15 PM CDT, 2 hours 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
415 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0410 PM TSTM WND DMG MOUNT AUBURN 39.77N 89.26W
07/11/2004 CHRISTIAN IL EMERGENCY MNGR
TREES UPROOTED AND POWER LINES DOWN.
&&
OUSLEYLocal storm report, Jul 11, 6:02 PM CDT, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
602 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG MORTON 40.61N 89.47W
07/11/2004 TAZEWELL IL EMERGENCY MNGR
EIGHT INCH DIAMETER TREE LIMBS DOWN IN NORTH SIDE OF
CITY.
&&
OUSLEYLocal storm report, Jul 11, 6:08 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
608 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HOPEDALE 40.42N 89.42W
07/11/2004 TAZEWELL IL AIRPLANE PILOT
40 FOOT SECTION OF ROOF BLOWN OFF MACHINE SHOP
APPROXIMATELY 0.5 MILES NORTH OF CITY.
&&
OUSLEYLocal storm report, Jul 11, 6:20 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
620 PM CDT SUN JUL 11 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG HOPEDALE 40.42N 89.42W
07/11/2004 TAZEWELL IL EMERGENCY MNGR
40 FOOT SECTION OF ROOF BLOWN OFF MACHINE SHOP
APPROXIMATELY 0.5 MILES NORTH OF CITY.
&&
OUSLEYThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 8:35 PM CDT | Flash Flood Warning | ILX | Clay | 6 hr |
Nearby
Severe Thunderstorm Warnings in Illinois, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.